INTERNAL MEDICINE, vol.50, no.18, pp.1973-1976, 2011 (SCI-Expanded)
Propylthiouracil (PTU) is an antithyroid drug which is known to cause drug-induced vasculitis. PTU is implicated in 80-90% of cases of anti-neutrophil cytoplasm circulating antibody (ANCA)-associated vasculitis caused by anti-thyroid drugs which induce ANCA production. Sweet's syndrome is characterized by fever, leucocytosis, neutrophilia and the sudden onset of painful skin lesions. The pathology of the disease is still unclear. Cytokine dysregulation including interleukin-6 and endogenous granulocyte colony-stimulating factor (G-CSF) are thought to play a role in the pathogenesis of Sweet's syndrome. PTU and G-CSF are known to cause Sweet's syndrome and other neutrophilic dermatosis. The presence of ANCA can have a diagnostic value in Sweet's syndrome. Systemic corticosteroids are the first-line therapy for both diseases. Here we report a female patient with Graves' disease who developed ANCA and Sweet's syndrome after using PTU and G-CSF.